(NaturalHealth365) Every year, 9.6 million older Americans experience adverse drug reactions. Yet, many people have no idea – because doctors don’t say anything – that their health issues were caused by taking drugs pushed by the pharmaceutical industry and the modern sick care system.
So, many incidents of adverse reactions to these dangerous drugs are not reported, making the actual rate much higher.
Unfortunately, part of the problem is doctors are not explaining the risks to their patients. In other cases, medical professionals are not fully aware of the risks themselves. Ironically, many of these drugs exacerbate the very condition they are meant to help.
Pharmaceutical WARNING: Sleeping pills and mild tranquilizers cause bad reactions – almost half the time
For example, 28,000 cases of life-threatening heart toxicity are reported each year due to adverse reactions to digoxin, a common form of digitalis for regulation of the strength and speed of heart rate. It is estimated that 40 percent of persons prescribed this drug do not even really need it.
Each year, around 41,000 older adults are hospitalized for ulcers caused by NSAIDs, pharmaceutical drugs usually prescribed for arthritis. About 3,300 of these people die from taking these drugs.
But what might be most alarming is that approximately 163,000 older Americans suffer memory loss or other dementia symptoms due to side effects from common drugs. A state of Washington study found that 46 percent of patients suffering drug-induced mental impairment was due to taking sleeping pills or mild tranquilizers.
Around 14 percent of persons taking high blood pressure drugs suffered mental impairment, as well as 11 percent of those prescribed antipsychotic drugs. Antipsychotic drugs have also been linked with Parkinson’s disease.
Pharmaceutical drugs shown to cause symptoms of dementia
Unfortunately, since these drugs are most frequently taken by older individuals, the medication side effects and adverse reactions caused by these dangerous drugs can be mistaken for some of the ‘normal’ signs of aging.
However, medication-induced dementia refers to cognitive impairment of memory, language skills and comprehension caused by over-the-counter or prescription medications. Sufferers tend to show symptoms similar to Alzheimer’s disease or other forms of dementia, such as depression and lethargy.
Other symptoms can include hallucinations, confusion, disorientation, fatigue, trouble generating abstract thought, lack of understanding and difficulty with memory. Risk factors can be increased by interactions between multiple medications.
Some of the drugs to be concerned about include:
- Benadryl (an allergy medication)
- Talwin (Paentazocine)
- Elavil (an antidepressant)
- Xanax (anti-anxiety medication)
- Valium (anti-anxiety medication)
- Demerol (for pain management)
Whenever possible, non-pharmaceutical interventions should be chosen instead of toxic drugs that cause dehydration and many of the symptoms we experience with chronic diseases.
On the NaturalHealth365 Podcast, you can dive deeper and discover the best ways to avoid dehydration. In terms of reducing your risk of disease and dependency on medications: make the commitment to eat more (organic or locally-grown) vegetables and fruits – which hydrate the body – for better nutrition.
Do a few minutes of stretching (every day) and maintain an active lifestyle.
And, of course, always find ways to lower your emotional and mental stress with deep breathing, meditation or any other spiritual practice that feels good. Bottom line: we have so many healthy (drug-free) options available to us.
It’s time to take action!